General discomfort

It’s three weeks into radiation, which is when side effects often start to appear. I’ve got nothing too bothersome going on, just some minor annoyances. I have one patch of dry skin high up on my chest. The location was really confusing me, since it’s not really even in the radiation area. Dr. Figura cleared up the confusion for me this morning, though, when he asked if it was where I had a sticker. That explains it exactly! It’s even a round patch of dry skin. I am faithfully slathering on moisturizer twice a day to the whole area, so hopefully the dry patch shrinks quickly and nothing else appears.

The other annoyance is the skin and muscle getting irradiated are tightening up. The physical therapist warned me this could happen, so I’ve been stretching the area whenever I think about it. It feel worst first thing in the morning, and I feel it mostly in my armpit.

I have been using my Swell Spot on a weekly basis. I think the radiation encourages the buildup of fluid around the expander and in my armpit. I don’t appreciate stretching my arm out in front of me and feeling the expander rub on the inside of my arm. It gets in the way when I drive as well. As I said, nothing too horrible, but definitely annoying.

Advertisements